MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 DOT PROV 4F DL MAX 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 DOT PROV 4F DL MAX 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of refp4110 showed one other similar product complaint(s) from this lot number.The complaints for this lot number have been reported from the same facility.
 
Event or Problem Description
It was reported "picc line was attempted for insertion into right arm.Upon advancing picc catheter into vessel on the first attempt, difficulty noted passing over shoulder.Picc line removed and internal wire noted to be curved approximately 3 inches before the tip.Internal wire inserted back into picc line and second insertion attempted.Again resistance noted while trying to pass the shoulder.Upon attempting to remove catheter some resistance noted, probable vessel spasm.Picc was able to be slowly removed intact.Upon inspecting internal wire, it was noted to be bent in two places.Picc line attempt aborted on this arm.Upon placing faulty wire in bag, part of wire actually broke off.No injury whatsoever to patient." this report addresses the first attempt.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged stylet is confirmed; however, the exact cause is unknown.One 3cg stylet was returned for evaluation.An initial visual observation showed use residue on the returned sample.The returned stylet was observed to be broken into three pieces approximately 4.4 and 4.9 cm proximal to its distal tip.The epoxy tip of the stylet was observed present and intact on the distal segment.The core wire was observed to be protruding from the most distal break site.The stylet was returned threaded through a t-lock and this t-lock was observed to be positioned approximately 25.5 cm distal to the yellow handle of the stylet.Multiple bends and kinks were observed in the returned stylet.A microscopic observation revealed the break sites in the polyimide tubing were uneven with a rough surface texture and plastic deformation.Some tapering and delamination were observed in the polyimide tubing at the break sites.The observed fracture features were indicative of catheter and/or stylet kinking, with stylet drag about a relatively tight radius resulting in curling of the wire, and likely occurred during the insertion process.However, the exact circumstances providing for that type of event were ultimately unknown, h3 other text: evaluation findings are in section h11.

Brand Name
DOT PROV 4F DL MAX 3CG
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key12380201
Report Number3006260740-2021-03588
Device Sequence Number17244968
Product Code LJS
UDI-Device Identifier00801741130366
UDI-Public(01)00801741130366
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K162443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberS1274108D
Device Lot NumberREFP4110
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2021
Initial Date Received by Manufacturer 08/06/2021
Supplement Date Received by Manufacturer09/24/2021
Initial Report FDA Received Date08/27/2021
Supplement Report FDA Received Date09/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;